Did you know that losing weight or the inability to gain weight can be a sign of graft-versus-host disease? It has something to do with the malabsorption of food, especially fats. This would explain why no matter how much I eat, I don't gain weight.
At my clinic appointment today, my doctor hypothesized that my donor cells were affecting my digestive track, which would also explain the nausea that creeps over me now and again. I also have a faint rash on my arms that looks suspicious. My doctor said I could try low-dose prednisone, a steroid, to see if there's any effect with appetite and better absorption. If nothing changes, I'll go off the drug, which has some nasty side effects. I want to bulk up, but not like the incredible Hulk. I'm sure no one wants to be in my way if I experience rhoid rage. The dose is really small (40), so the changes shouldn't be that dramatic.
Everything else looks good: WBC=4.8; HGB=8.8; PLT=134. No need for a transfusion. Marty is relieved and will return to New York with a lighter heart. I have big plans for the rest of the week involving exercise and eating. But for now, a nap.